Location of Repository

Choque cardiogênico por dissulfiram Shockcardiogénico por disulfiram Cardiogenic shock caused by disulfiram

By Ana Jerónimo, Carla Meira, Augusta Amaro, Glória Cabral Campello and Cristina Granja

Abstract

A intoxicação medicamentosa por dissulfiram é uma situação rara, mas, que pode se apresentar com manifestações cardiovasculares graves e potencialmente fatais, como choque cardiogênico. É apresentado o caso de uma paciente com choque refratário, após intoxicação voluntária por dissulfiram. A avaliação clínica e bioquímica, junto à avaliação ecocardiográfica e à monitorização invasiva, confirmaram tratar-se de um choque cardiogênico associado a esse fármaco. São discutidos os mecanismos de ação conhecidos do dissulfiram e descritos os principais efeitos colaterais, especialmente os cardiovasculares, alertando para a importância da suspeição diagnóstica e da abordagem terapêutica imediata mais adequada nesse contexto.<br>La intoxicación medicamentosa por disulfiram es una situación rara, aunque puede presentarse con manifestaciones cardiovasculares graves y potencialmente fatales, como el shock cardiogénico. Este relato presenta el caso de una paciente con shock refractario, tras intoxicación voluntaria por disulfiram. La evaluación clínica y bioquímica, junto a la evaluación ecocardiográfica y el monitoreo invasivo, confirmaron tratarse de un shock cardiogénico asociado a ese fármaco. A lo largo del presente relato se discuten los mecanismos de acción del disulfiram conocidos, así como se describen los principales efectos colaterales, específicamente los cardiovasculares. En este sentido, también se alerta para la importancia de la sospecha diagnóstica y del abordaje terapéutico inmediato más adecuado a este contexto.<br>Drug intoxication with disulfiram is a rare condition that may lead to severe and potentially fatal cardiovascular manifestations such as cardiogenic shock. We report the case of a female patient with refractory shock after deliberate self-poisoning with disulfiram. Clinical, biochemical and echocardiographic assessment, as well as invasive monitoring confirmed cardiogenic shock associated with this drug. The known mechanisms of action of disulfiram are discussed, and the major collateral effects, especially cardiovascular effects, are described. We underscore the importance of suspecting this diagnosis and of adopting prompt and the most adequate therapeutic approach in this context

Topics: Shock cardiogénico, disulfiram, efectos adversos, Choque cardiogênico, dissulfiram, efeitos adversos, Shock, cardiogenic, disulfiram, adverse effects, Diseases of the circulatory (Cardiovascular) system, RC666-701, Specialties of internal medicine, RC581-951, Internal medicine, RC31-1245, Medicine, R, DOAJ:Cardiovascular, DOAJ:Medicine (General), DOAJ:Health Sciences
Publisher: Sociedade Brasileira de Cardiologia (SBC)
Year: 2009
DOI identifier: 10.1590/S0066-782X2009000300016
OAI identifier: oai:doaj.org/article:5413b7c970e0405bb4c35f71fef077ba
Journal:
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • https://doaj.org/toc/1678-4170 (external link)
  • https://doaj.org/toc/0066-782X (external link)
  • http://www.scielo.br/scielo.ph... (external link)
  • https://doaj.org/article/5413b... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.